Sprintec and hair loss....MAKE IT STOP!!!
avatar
fieldmouse3 posted:
I was diagnosed with PCOS about 6 years ago, and for the most part, it's been well-controlled with birth control pills. One unfortunate side effect of my PCOS has been MAJOR hair loss. I've seriously lost half my hair over the last three years because of stupid hormones. It used to only fall out when I would take a break from my BCP and my testosterone level went up, and would stop again when I went back on the pills. For the last year or so, though, being ON the pill makes my hair fall out just as much as being off of it. I've been taking Sprintec for most of that time, but the same thing happened on Kariva, too. How do I stop my hair from falling out and help it start to grow back? I'm currently out of work, but I plan to see an endocrinologist as soon as I can. I want to have a plan in place for what I can do to keep my hormones in check and get my hair back.
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear fieldmouse3,

I am sorry to hear about your hair loss. A dermatologist who specializes in woman's hair loss issues is probably a good idea.

Until you are able to see one, I would suggest seeing a hair dresser who works with women with hair loss issues. Sometimes a hospital or local cancer society can give a recommendation for someone who is sensitive and skilled at dealing with hair loss in women.

Best wishes,

Byroney